Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Is it safe to take utrogestan 100mg during pregnancy?

Hello, My last period was on 31st December, according to my doctor I m 5 weeks pregnant, he prescribed me utrogestan vaginale 100mg, he also said that it looks that this pregnancy is week. I have 5 year old child and had pregnancy and delivery very normal without a single problem. I m not used to medication so I m scared if this utrogestan can harm my fetus . Please tell me is it safe to take?
Asked On : Fri, 8 Feb 2013
Answers:  2 Views:  3950
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Uterogestan is a natural progesterone and safer as compared to other synthetic progesterone. It may cause vaginal irritation in few cases and rarely it can cause Hypospadias in male infants specially when it is taken before 11weeks of pregnancy.
. I t is FDA approved in certain high risk conditions to prevent pre-term deliveries from 16 weeks onwards.
In certain countries Doctors give this progesterone also during first few weeks of pregnancy in those women who has previous abortions due to progesterone deficiency. even during IVF Doctors use progesterone to increase chances of implantation and to maintain pregnancies. So it depends on your Doctor's choice also.
In your case, may be you can ask and understand the reason for her fear of weak pregnancy. According to your LMP, 5weeks pregnancy is fine.
I hope I have answered Your question. If any further query, you are most welcome.
Answered: Fri, 8 Feb 2013
I find this answer helpful

 2 users find this helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

It is your decision to take uterogestan. It is a form of progesterone that is naturally formed in the body to keep the pregnancy. It usually has minimal to no side effects. I would recommend that you take the expert opinion of another gynecologist if you feel that you are unsure of why you are taking this medication. I hope this helps.

Take care and have a lovely day !
Answered: Fri, 8 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor